MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969); Perforation of Vessels (2135)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The diamondback coronary orbital atherectomy system instructions for use warns that a vessel perforation is a potential adverse event that may occur and/or require intervention.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Orbital atherectomy treatment was performed for five treatment passes on low speed in the proximal-to-mid left anterior descending (lad) artery.The patient experienced chest pain and imaging revealed a vessel perforation in the mid lad.Phenylephrine and dopamine boluses were administered to support the patient's blood pressure.Balloon angioplasty was initially used to seal the perforation; however, an echocardiogram revealed that a pericardial effusion remained and additional balloon angioplasty and stent placement was performed to resolve the perforation.A pericardial drain was placed and 300 cc of blood was removed to resolve the effusion and the patient was removed from vasopressors.The patient was transferred to the coronary care unit with the pericardial drain still placed, in stable condition.The patient stayed in the hospital overnight for observation and was discharged the following day.
 
Additional Manufacturer Narrative
H6 investigation conclusion code 22: the diamondback 360® coronary orbital atherectomy system instructions for use manual states thatmyocardial infarction is a potential adverse event that may occur and/or require intervention with use of the system.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).
 
Event or Problem Description
Additional information received indicated the clinical event committee reviewed images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed to a myocardial infarction.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12160266
Report Number3004742232-2021-00254
Device Sequence Number3705511
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)221130(10)354860-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number354860-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite